MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ACTICOAT FLEX3 10X10CM CTN OF 12; DRESSING, WOUND, DRUG

SMITH & NEPHEW MEDICAL LTD. ACTICOAT FLEX3 10X10CM CTN OF 12; DRESSING, WOUND, DRUG
Catalog Number 66800399
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during treatment one (1) acticoat flex3 10x10cm ctn of 12 got stuck in the patient wound and it was absorbed.The problem was not solved.The item is still stuck on the bed and will be removed surgically by the doctor.No other complication reported.
 
Additional Manufacturer Narrative
Internal reference number (b)(4).
 
Event or Problem Description
It was reported that, during treatment of a breast cancer patient, one (1) acticoat 10x10cm ctn 12 and vac therapy were applied on (b)(6) 2023.The acticoat 10x10cm ctn 12 got stuck in the wound and it was absorbed.They tried to removed the product on (b)(6) 2023 but the problem was not solved.The item is still stuck on the bed and will be removed surgically by the doctor.No other complication reported.
 
Additional Manufacturer Narrative
The following sections have been updated: b4, d1, d4, d10, g3/g4.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during treatment of a breast cancer patient, one (1) acticoat 10x10cm ctn 12 and vac therapy were applied on (b)(6) 2023.The acticoat 10x10cm ctn 12 got stuck in the wound and it was absorbed.They tried to removed the product on (b)(6) 2023 but the problem was not solved.The item is still stuck on the bed and will be removed surgically by the doctor.No other complication reported.The original sample has not been returned for evaluation - however the original sample used on the patient was acticoat flex3 10x10cm - lot number is reported, the sample returned by the user is, acticoat 10x10cm, lot number reported is the same as the reported, no visual material defects were found on the returned sample, the probable cause of the reported event has been established as, incorrect preparation and application issues, as stated in the instruction for use for the acticoat flex 3, ¿when in use with npwt, the wound filler material should be moistened and changed according to manufacturer's instructions.Acticoat flex 3 to be compatible with negative pressure wound therapy (npwt) for a period of up to 3 days.Should the dressing dry or adhere to the wound, moisten, or soak the dressing to assist removal and avoid disruption of the healing wound, complaint history review: a review revealed similar instances to the reported event in the last 12 months there is nothing to suggest that this is outside of acceptable rates of occurrence.The manufacturing records show no contributory factors relating to the reported event, confirming that the device was released according to the final product specification, with no non-conformances or deviations associated with this lot.No further actions by smith & nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith & nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.
 
Additional Manufacturer Narrative
Given the nature of the alleged incident, the product, could not be returned for evaluation.However, a sample was returned for evaluation and no visual material defects were found on the returned sample.Also, video was provided by the client and confirms the reported event.The clinical/medical investigation concluded that, based on the information provided by the wound care nurse, the acticoat with vac therapy dressings were changed every 4 days.However, per the ifu for the acticoat flex 3, ¿when in use with npwt, the wound filler material should be moistened and changed according to manufacturers¿ instructions.Acticoat flex 3 to be compatible with negative pressure wound therapy (npwt) for a period of up to 3 days.Should the dressing dry or adhere to the wound, moisten, or soak the dressing to assist removal and avoid disruption of the healing wound.¿ therefore, a procedural variance vs user error cannot be ruled as the likely cause of the reported adverse event.According to the report, the item is still stuck on the patient¿s right breast wound bed and will be surgically removed by the surgeon, however, it is unknown if the surgery has been performed.Therefore, the impact to the patient beyond that which has already been reported cannot be concluded nor could the causal relationship between the s&n device and the reported issue cannot be confirmed.No further clinical assessment is warranted at this time based on information provided.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 23 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A historical review concluded that there are no prior actions related to this product and event.A review of the risk management file revealed this adverse event was previously identified.The anticipated risk level is still adequate, so no update is required.A review of the instructions for use documents for acticoat¿ flex 3 reveals that if the dressing is dry or adhered to the wound, moisten, or soak the dressing to assist removal and avoid disruption of the healing wound.Also, the acticoat flex 3 is compatible with negative pressure wound therapy (npwt) for a period of up to 3 days.When in use with npwt, the wound filler material should be moistened and changed according to manufacturers¿ instructions.No manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed; therefore, no corrective actions are deemed necessary.Corrected data.

Brand Name
ACTICOAT FLEX3 10X10CM CTN OF 12
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17690733
Report Number8043484-2023-00058
Device Sequence Number5730087
Product Code FRO
UDI-Device Identifier00040565124810
UDI-Public00040565124810
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K992221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/08/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/01/2025
Device Catalogue Number66800399
Device Lot Number2229
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/03/2023
11/16/2023
08/07/2024
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date10/04/2023
11/20/2023
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN RENASYS TOUCH.
Patient Age47 YR
Patient SexFemale
Patient Weight63 KG